MAUDE Adverse Event Report: ConvaTec Dominican Republic Inc DUODERM; Dressing,Wound,Occlusive

ConvaTec Dominican Republic Inc DUODERM; Dressing,Wound,Occlusive
Model Number 412002
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that dark colored particles embedded in the adhesive/hydrocolloid which were greater than 0.1 square millimeter in size.The product was not used on patient.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Device 325 of 501 e1: complainant street address: (b)(6) initially, two emdrs with patient id (b)(6) (mfg report number: 9618003-2025-02175) and patient id (b)(6) (mfg report number: 9618003-2025-05184) were submitted.However, samples were received and quantity was reconfirmed as total 501 for this event.As additional affected quantity was confirmed, therefore, additional emdrs are being submitted to reported additional quantity.Based on the available information, this event is deemed to be a reportable malfunction.Batch record review: lot 5k06594 was manufactured on 30/oct/2025, in doyen b line, with a total of (b)(4) products.The complaints engineer i performed a batch record review on 04/sep/2026, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id)1738482 and manufacturing order 1870614.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.The defect reported by the customer could occur during the sub-assembly process performed in the extrusion, lamination & cutting process (elc) manufacturing line.For this reason, a detailed batch record review was performed of the subassembly lot manufactured in this line.The subassembly lot 5k05762, order 1876563, material 1003411, was manufactured on 10/31/2025 in the elc 11 manufacturing line, with a total of (b)(4) eaches.The complaints engineer i performed a batch record review on 04/sep/2026 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bom and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.The subassembly lot 5k06571, order 1876564, material 1003411, was manufactured on 11/05/2025 in the elc 11 manufacturing line, with a total of (b)(4) eaches.The complaints engineer i performed a batch record review on 04/sep/2026 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bom and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.Photograph, video and/or physical sample evaluation: there was a photograph associated with this case, and in this, the reported defect can be seen.Physical samples were received: a total of 529 units reporting "dark colored (larger than 0.1 square millimetre)" were received.Upon evaluation of samples, the defect was confirmed in 501 units.Refer to the tab ¿reference info / comments¿ in the complaint investigation record: "04sep2026 - sample evaluation lot 5k06594 ¿ multiple records in database" historical complaints review: on 04/sep/2026, complaints engineer i ran a query in database in order to verify the complaints reported for the 5k06594 lot for the malfunction ¿foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc)¿ specifically the failure mode "dark colored (larger than 0.1 square millimetre)" and no additional complaints were identified.Historical nonconformance review: on 04/sep/2026, complaints engineer i ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction ¿foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc)¿ defect for the lot number 5k06594 and as result, no nonconformance / capa (s) for this malfunction were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm) "sterile packaging inspection for nonconformities - visual attributes": frequency: first unit and every 30 minutes sample quantity: not less than (nlt) 5 blisters per cavity.Acceptance criteria: accept = 0| reject = 1 based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm) "visual nonconformities - laminated adhesive products": frequency: first unit and every 30 minutes sample quantity: 2 samples at each process control point acceptance criteria: accept = 0| reject = 1 defect rate analysis there have been (b)(4) (based on the sample received) defective parts confirmed to date from a lot size of (b)(4) products.This represents a defect rate of (b)(4) percent, which is well within an appropriate acceptable quality level (aql) for this defect which should be 1.00 percent based on our test methods (tm).In addition, all of the in process testing on this lot did not find a single defective unit, which confirms that the lot was unlikely to breach an aql of 1.00.To date, it was well within our accepted aql level for this type of failure mode or defect.The defect was identified during 100 percent inspection process.Conclusion: a review of batch records was completed and showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancies related to this issue were found within the documentation.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.

Brand Name
DUODERM
Common Device Name
Dressing,Wound,Occlusive
Manufacturer (Section D)
ConvaTec Dominican Republic Inc
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
ConvaTec Dominican Republic Inc
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
armando cuello
7815 national service road
suite 600
greensboro, NC 27409
+1(603)247-0255
MDR Report Key50931105
Report Number9618003-2026-0006124
Device Sequence Number18564178
Product Code NAD
UDI-Device Identifier00768455106929
UDI-Public00768455106929
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number412002
Device Lot Number5K06594
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/07/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown